[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1986

Nitroglycerin Patches a Handicap?

Author Affiliations

Pittsburgh

Arch Intern Med. 1986;146(10):2081. doi:10.1001/archinte.1986.00360220263046

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —With the advent of diagnosis related groups, a transition of medical care, from hospital-based to home-health services, has been envisioned. An unexpected, but welcome, side effect outcome of this movement is the opportunity afforded to homehealth providers to witness patient compliance with prescribed medications.

Report of a Case.  —A 65-year-old woman with ischemic heart disease and severe degenerative joint disease was discharged from hospital, and weekly home visits by an occupational therapist were scheduled. One of the patient's newly prescribed medications was a nitroglycerin patch. The patient was instructed to change the patch daily. One week after discharge, the patient received her first visit from the therapist. The patient was elated by this visit, explaining that she lacked the manual dexterity to change the patch, and that she was depending on regular visits by a therapist to perform this task.

Comment.  — Although the relative efficacy of

First Page Preview View Large
First page PDF preview
First page PDF preview
×